Alert archive / Ohio / Small Craft Advisories in 2018
Small Craft Advisory 39, NWS Cleveland, OH
NWS Cleveland, OH issued this small craft advisory at Jul 21, 2018, 3:49 PM EDT. It took effect at Jul 22, 2018, 4:00 AM EDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Jul 21, 2018, 3:49 PM EDT (19:49 UTC)
- In effect from
- Jul 22, 2018, 4:00 AM EDT
- Expired
- Jul 22, 2018, 5:27 PM EDT
- In force
- 13 hr
- Issued by
- NWS Cleveland, OH
The text
As transmitted.
354 WHUS71 KCLE 211949 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 349 PM EDT Sat Jul 21 2018 LEZ148-149-220400- /O.NEW.KCLE.SC.Y.0039.180722T0900Z-180722T2000Z/ Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 349 PM EDT Sat Jul 21 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM TO 4 PM EDT SUNDAY... The National Weather Service in Cleveland has issued a Small Craft Advisory, which is in effect from 5 AM to 4 PM EDT Sunday. * WINDS...winds becoming northeast overnight and then increasing to 10 to 20 knots on Sunday. * WAVES...3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels...should stay in port during these conditions. && $$ LEZ142>147-220400- /O.NEW.KCLE.SC.Y.0039.180722T1400Z-180723T0200Z/ Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH- 349 PM EDT Sat Jul 21 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM TO 10 PM EDT SUNDAY... The National Weather Service in Cleveland has issued a Small Craft Advisory, which is in effect from 10 AM to 10 PM EDT Sunday. * WINDS...becoming northeast overnight then increasing to 10 to 20 knots on Sunday. * WAVES...3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels...should stay in port during these conditions. && $$
6 follow-up statements
001 WHUS71 KCLE 220117 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 917 PM EDT Sat Jul 21 2018 .Low pressure will be in southern Ohio Sunday. As a result, winds will turn northeast on the lake overnight and increase to 10 to 20 knots through afternoon Sunday. Nearshore waves will build to 3 to 5 feet with occasional waves over 6 feet. LEZ148-149-220930- /O.EXT.KCLE.SC.Y.0039.180722T0800Z-180722T2000Z/ Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 917 PM EDT Sat Jul 21 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 4 AM TO 4 PM EDT SUNDAY... * WINDS...Winds will turn northeast overnight and increase to 15 to 20 knots. * WAVES...3 to 5 feet with occasional waves over 6 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels...should stay in port during these conditions. && $$ LEZ142>147-220930- /O.CON.KCLE.SC.Y.0039.180722T1400Z-180723T0200Z/ Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH- 917 PM EDT Sat Jul 21 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM TO 10 PM EDT SUNDAY... * WINDS...Winds will turn northeast late tonight and early Sunday. Wind speed will increase to 15 to 20 knots. * WAVES...3 to 5 feet with occasional waves over 6 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels...should stay in port during these conditions. && $$
768 WHUS71 KCLE 220827 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 427 AM EDT Sun Jul 22 2018 .Low pressure will be in southern Ohio today with high pressure building over the upper lakes. As a result, northeast winds will increase to 10 to 20 knots through afternoon Sunday. Nearshore waves along the western and central basin will build to 3 to 5 feet with occasional waves over 6 feet. LEZ148-149-220930- /O.CAN.KCLE.SC.Y.0039.000000T0000Z-180722T2000Z/ Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 427 AM EDT Sun Jul 22 2018 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Cleveland has cancelled the Small Craft Advisory. $$ LEZ142>147-221630- /O.CON.KCLE.SC.Y.0039.180722T1400Z-180723T0200Z/ Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH- 427 AM EDT Sun Jul 22 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM EDT THIS EVENING... * WINDS...Northeast 10 to 20 knots with gusts up to 25 knots. * WAVES...3 to 5 feet with waves occassionally around 6 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels...should stay in port during these conditions. && $$
647 WHUS71 KCLE 221156 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 756 AM EDT Sun Jul 22 2018 .Low pressure will be in southern Ohio today with high pressure building over the upper lakes. As a result, northeast winds will increase to 10 to 20 knots through afternoon Sunday. Nearshore waves along the western and central basin will build to 3 to 5 feet with occasional waves over 6 feet. LEZ148-149-221800- /O.EXB.KCLE.SC.Y.0039.180722T1400Z-180722T1800Z/ Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 756 AM EDT Sun Jul 22 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... The National Weather Service in Cleveland has issued a Small Craft Advisory, which is in effect until 2 PM EDT this afternoon. * WINDS...Northeast 15 to 20 knots becoming 10 to 15 knots this afternoon. * WAVES...3 to 5 feet becoming 2 to 3 feet. $$ LEZ142>147-222000- /O.CON.KCLE.SC.Y.0039.180722T1400Z-180723T0200Z/ Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH- 756 AM EDT Sun Jul 22 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING... * WINDS...Northeast 15 to 20 knots. * WAVES...4 to 6 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels...should stay in port during these conditions. && $$
674 WHUS71 KCLE 221432 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 1032 AM EDT Sun Jul 22 2018 LEZ148-149-221800- /O.CON.KCLE.SC.Y.0039.000000T0000Z-180722T1800Z/ Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 1032 AM EDT Sun Jul 22 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... * WINDS...Northeast 10 to 15 knots. * WAVES...3 to 5 feet. $$ LEZ142>147-222245- /O.CON.KCLE.SC.Y.0039.000000T0000Z-180723T0200Z/ Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH- 1032 AM EDT Sun Jul 22 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING... * WINDS...Northeast 10 to 20 knots. * WAVES...3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels...should stay in port during these conditions. && $$
592 WHUS71 KCLE 221828 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 228 PM EDT Sun Jul 22 2018 LEZ148-149-221930- /O.EXP.KCLE.SC.Y.0039.000000T0000Z-180722T1800Z/ Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 228 PM EDT Sun Jul 22 2018 ...SMALL CRAFT ADVISORY HAS EXPIRED... Winds and waves have subsided this afternoon. $$ LEZ142>147-230200- /O.CON.KCLE.SC.Y.0039.000000T0000Z-180723T0200Z/ Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH- 228 PM EDT Sun Jul 22 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING... * WINDS...Northeast 10 to 15 knots with gusts up to 20 knots. * WAVES...3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels...should stay in port during these conditions. && $$
601 WHUS71 KCLE 222127 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 527 PM EDT Sun Jul 22 2018 LEZ142>147-222230- /O.CAN.KCLE.SC.Y.0039.000000T0000Z-180723T0200Z/ Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH- 527 PM EDT Sun Jul 22 2018 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Cleveland has cancelled the Small Craft Advisory. Winds and waves have dropped below small craft advisory levels. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Jul 21, 3:44 PM EDT, 5 minutes earlier.
Area forecast discussion, Jul 21, 3:44 PM EDT, 5 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 344 PM EDT Sat Jul 21 2018 .SYNOPSIS... Low pressure over northeast will slowly drift southeast tonight, moving into the Ohio valley Sunday and reaching the Tennessee Valley by Monday before dissipating. A trough of low pressure will linger over the area on Tuesday. A cold front will approach the Great Lakes region on Wednesday and cross the forecast area by Thursday. && .NEAR TERM /THROUGH SUNDAY NIGHT/... Vertically stacked low will continue to slide south through Indiana into the Ohio River valley on Sunday. Unsettled weather continues, with scattered showers and possible storms continuing this afternoon and evening before a diurnally driven lull in convection tonight. Hi-res guidance has been somewhat consistent with developing convection over the next couple of hours, focused on an area of better convergence across eastern/northeast Ohio, and just southwest of the forecast area near the occluded synoptic frontal boundary. Weak instability on the order of 500-1000 j/kg may build into the area over the next couple of hours, which will help drive some of the convection, especially where cloud cover has thinned allowing for more insolation. Have opted for coverage wording through the evening, with scattered thunder mention west and isolated east. Convection should rapidly diminish after the 03Z-05Z timeframe. Low pressure over the Mid Atlantic will rotate west/northwestward towards the Great Lakes tonight, rotating around the larger synoptic low. This will bring an area of rain showers to the region, mainly across northwest PA, far NE OH and Lake Erie late tonight into Sunday. Have some likely/cat pops clipping the northeast part of the forecast area with the feature late tonight into tomorrow morning. This forcing will move westward away from the area while the main synoptic low pushes south away from the region. There should be a fairly big split in the forcing across the area tomorrow, so have generally kept pops in the slight chance to low chance range. Have also removed thunder from the forecast late tonight through Sunday night, with little instability expected, aside from some weak instability possible advecting westward across the area late Sunday afternoon and evening. Temps are fairly similar to the previous forecast, but have went a degree or two cooler for Sunday given the expected cloud cover. && .SHORT TERM /MONDAY THROUGH WEDNESDAY/... Upper level troughiness will persist through the short term. There will be a couple pieces of jet energy that move across southern Canada. Each piece should enhance the shower/thunderstorm coverage each afternoon. While it does look like rainfall each afternoon it will not be a complete washout. There will be heavy downpours with the high moisture levels. Seasonal high temperatures 80 to 85 are expected through the short term. && .LONG TERM /WEDNESDAY THROUGH SATURDAY/... Warm/muggy conditions will continue on Wednesday. The pattern will finally breaks on Friday as a deep closed low swings out of Canada with a trailing cold front. The front will be followed by surface high pressure but may not dry the area much until Saturday night. The lower thicknesses aloft will support cooler than normal temperatures late week into Saturday. && .AVIATION /18Z Saturday THROUGH Thursday/... Low pressure will remain west of the area through the period, slowly drifting south towards the Ohio River. Scattered showers and possible thunder will rotate northward around the low this afternoon and evening. Confidence on specific coverage remains low, so just VCSH mentions at most sites. Thunder chances at any given terminal are too low for TAF mention at this point, however KCLE to KMFD and KCAK have the best potential for thunder in the first 6-12 hours of the period. Low pressure moving west across the Great Lakes will bring rain to mainly KERI overnight, and may affect KCLE after 12Z, otherwise precip chances diminish through the night. MVFR/VFR stratus/stratocu this afternoon will slowly improve through the afternoon/night, with a reduction in ceilings again towards daybreak Sunday. OUTLOOK...Non-VFR possible on Sunday with showers and thunderstorms. && .MARINE... Low pressure will drift to southwest Ohio tonight as low pressure near the east coast begins to wrap westward across New York. THis will help to increase the surface pressure gradient with a small craft advisory anticipated. Will start the small craft on the east end before sunrise Sunday morning spreading it westward through the morning. Small craft conditions end from east to west Sunday evening. Winds become variable on the lake Sunday night into Monday but will increase from a southerly direction ahead of each trough that moves across southern Canada through mid week. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...Greenawalt NEAR TERM...Greenawalt SHORT TERM...Mullen LONG TERM...Mullen AVIATION...Greenawalt MARINE...Mullen
Hazardous weather outlook, Jul 21, 4:22 AM EDT, 11 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 422 AM EDT Sat Jul 21 2018 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-220830- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY-Lucas-Wood- Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland- Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford- Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox- Ashtabula Lakeshore-Northern Erie-Southern Erie- 422 AM EDT Sat Jul 21 2018 This Hazardous Weather Outlook is for Lake Erie, north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Small Craft Advisories in Ohio, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.